MAUDE Adverse Event Report: NIHON KOHDEN CORPORATION GZ-120P; TRANSMITTER

NIHON KOHDEN CORPORATION GZ-120P; TRANSMITTER
Model Number GZ-120P
Medical Device Problem Codes Overheating of Device (1437); Temperature Problem (3022)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/17/2022
Type of Reportable Event Malfunction
Event or Problem Description
The biomedical engineer reported that after it was removed from the patient and when going to turn it off, the nurses noticed that the device was very hot.Therefore, they left it on the counter to cool down.The nurses reported that the battery was very swollen and that the battery acid eventually began leaking out onto the gz telemetry transmitter.No patient harm was reported.
 
Additional Manufacturer Narrative
The biomedical engineer reported that after it was removed from the patient and when going to turn it off, the nurses noticed that the device was very hot.Therefore, they left it on the counter to cool down.The nurses reported that the battery was very swollen and that the battery acid eventually began leaking out onto the gz telemetry transmitter.No patient harm was reported.Nihon kohden continues to investigate the reported event.Nihon kohden will submit a supplemental report in accordance with 21 cfr section 803.56 when additional information becomes available.Attempt #1 (b)(6) 2022, emailed customer via microsoft outlook for all items under the no information section.No reply was received.Attempt #2 (b)(6) 2022, emailed customer via microsoft outlook for all items under the no information section.The customer responded back with complaint details, but they did not provide the patient and device information as requested.
 
Event or Problem Description
The biomedical engineer (bme) reported that after the gz telemetry transmitter was removed from the patient, the device was very hot.The battery was found to be swollen and leaking battery acid into the transmitter.No patient harm was reported.
 
Additional Manufacturer Narrative
Details of complaint: the biomedical engineer (bme) reported that after the gz telemetry transmitter was removed from the patient, the device was very hot.The battery was found to be swollen and leaking battery acid into the transmitter.No harm or injury was reported.Investigation summary: the reported device was sent in for an exchange.During the evaluation of the returned device nihon kohden repair center (nk rc) found that the device was physically damaged with traces of battery corrosion.As such, the cause of the battery acid leaking from the device is likely related to physical damage.Physical damage is likely to occur as a result of mishandling or wear and tear.Mishandling of a device can be related to dropping the device, hard impacts, or improper use.Damage to the device can extend to internal components vital for operation.In this case, the damage may have extended to the battery itself and caused a leakage of battery acid.An overall complaint review does not show similar complaints.The following fields contains no information (ni), as attempts to obtain the information were made, but not provided.A2 - a6 b6 - b7 d10 attempt #1: 11/29/2022 emailed customer via microsoft outlook for all items under the no information section.No reply was received.Attempt #2: 12/02/2022 emailed customer via microsoft outlook for all items under the no information section.The customer responded with complaint details, but did not provide the requested information.Additional information: b4 date of this report g3 date received by manufacturer g6 type of report h2 if follow-up, what type? h3 device evaluated by manufacturer? h6 event problem and evaluation codes.
 
Additional Manufacturer Narrative
**udi related data quality updates** corrected information: d1 brand name: corrected the brand name from gz-120pa to gz-120p.D2b product code: corrected the product code from drt to mhx.D4 additional device information / model #: corrected the model # from gz-120pa to gz-120p.D4 additional device information / catalog #: corrected the catalog # from gz-120pa to gz-120p.D4 additional device information / primary unique device identifier (udi) #: corrected the udi # to include the production identifier (pi) information.This is a correction to the suspect medical device involved in the reported event, specifically the unique device identifier (udi) information in section d of the fda form 3500a.Additional information: b4 data of this report g6 type of report h2 if follow up, what type?.
 
Event or Problem Description

Brand Name
GZ-120P
Common Device Name
TRANSMITTER
Manufacturer (Section D)
NIHON KOHDEN CORPORATION
attn: shama mooman
1-31-4 nishiochia
shinjuku-ku, tokyo 116-8 560
JA  116-8560
Manufacturer (Section G)
NIHON KOHDEN TOMIOKA CORPORATION
attn: shama mooman
1-1 tajino
tomioka city, gunma 370-2 314
JA   370-2314
Manufacturer Contact
shama mooman
seibu bldg 2, 4th floor 1-11-2
seibu bldg 2, 4th floor 1-11-2
kusunokidai tokorozawa, saitama 359-8-580
JA   359-8580
MDR Report Key16000834
Report Number8030229-2022-03231
Device Sequence Number17784564
Product Code MHX
UDI-Device Identifier04931921117392
UDI-Public(01)04931921117392(21)1209
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K153707
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/12/2024
2 Devices were Involved in the Event: 1   2  
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberGZ-120P
Device Catalogue NumberGZ-120P
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/06/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/17/2022
Supplement Date Received by Manufacturer12/01/2023
12/01/2023
Initial Report FDA Received Date12/16/2022
Supplement Report FDA Received Date12/04/2023
08/12/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/28/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NI.; NI.; NI.
Patient SexUnknown